How to cite this article: Kumar A. Cyclosporine-induced hirsutism. J Hematol Allied Sci 2022;2:21.
A 35-year-old lady, a case of non-severe aplastic anemia diagnosed in June 2020, was treated with cyclosporine A at a dose of 5 mg/kg/day in two divided doses; achieved partial response at 9 months and continued. After 1 year, the dose of cyclosporine A was reduced to 3 mg/kg/day in two divided doses. The patient was doing well but after 18 months of cyclosporine A therapy, she noticed that there was an excess terminal hair growth over the side lock [Figure 1], upper lip [Figure 2], chin, and midsternum which affected her mood and social behavior and she isolated herself socially. The Ferriman– Gallwey hirsutism score was 10; a score of 8 or higher is regarded as indicative of androgen excess. The incidence of hirsutism following cyclosporine A therapy is around 5%. Cyclosporine A was tapered off gradually with other supportive care continued. The physicians must counsel and take care of this not-so-uncommon side effect of cyclosporine A that may compromise the quality of life of a patient.
Declaration of patient consent
The authors certify that they have obtained all appropriate patient consent.
Financial support and sponsorship
Conflicts of interest
There are no conflicts of interest.